Relaxation and diffusion enhanced dispersive waves

Published

Journal Article

The development of shocks in nonlinear hyperbolic conservation laws may be regularized through either diffusion or relaxation. However, we have observed surprisingly that for some physical problems, when both of the smoothing factors diffusion and relaxation coexist, under appropriate asymptotic assumptions, the dispersive waves are enhanced. This phenomenon is studied asymptotically in the sense of the Chapman-Enskog expansion and demonstrated numerically.

Duke Authors

Cited Authors

  • Jin, S; Liu, JG

Published Date

  • September 8, 1994

Published In

Volume / Issue

  • 446 / 1928

Start / End Page

  • 555 - 563

International Standard Serial Number (ISSN)

  • 0962-8444

Citation Source

  • Scopus